HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Back to Search Results |
| Model Number |
1650 |
| Medical Device Problem Code |
Battery Problem (2885)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional information has been requested regarding the date of the event, but it was not available at the time of this report.If additional information is received, the event will be updated and a supplemental report will be sent.Additional products: d1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 31-aug-2019 / serial or lot#: (b)(4) / udi #: (b)(4).D9: no.H3: no, device evaluation anticipated, but not yet begun.H4: mfg date: 01-aug-2018.H5: no.H6: patient ime code(s): e2403 h6: imf code(s): f26 h6: img code(s): g02002 h6: fda device code(s): a0705 h6: fda method code(s): b21 h6: fda results code(s): c21 h6: fda conclusion code(s): d16 d1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 31-aug-2019 / serial or lot#: (b)(4) udi #: (b)(4).D9: no.H3: no, device evaluation anticipated, but not yet begun h4: mfg date: 01-aug-2018 h5: no h6: patient ime code(s): e2403 h6: imf code(s): f26 h6: img code(s): g02002 h6: fda device code(s): a0705 h6: fda method code(s): b21 h6: fda results code(s): c21 h6: fda conclusion code(s): d16.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the batteries did not provide power and exhibited power disconnect alarms while correctly being attached to the controller.The batteries were removed from service. no patient complications have been reported as a result of this event. .
Additional Manufacturer Narrative
A supplemental is being submitted for additional information.Updated section: - b3.Date of event investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
A supplemental is being submitted for additional information.Product event summary: three (3) batteries (b)(6) were not returned for evaluation.Review of the manufacturing documentation confirmed that the associated devices met all requirements for release.Log file analysis revealed several power disconnect alarms involving (b)(6).During the power disconnect alarms, a safety alert word (saw) value was recorded indicating that a cell pair depleted below a voltage threshold.As a result, the power disconnect event was confirmed; however, the reported inability of the batteries to provide power could not be confirmed.Applicable risk documentation and experience with events of similar circumstances were considered; possible root causes of the batteries not providing power event can be attributed, but not limited, to an internal battery communication error, a faulty integrated circuit, an improper weld, and/or a soldering defect.Based on the available information, possible root causes of the cell-under-voltage condition can be attributed, but not limited, to a welding defect, a faulty internal cell pair, and/or a soldering defect.Additional products: (b)(6) ¿ battery h6: fda method code(s): b14, b17, b15 h6: fda results code(s): c020701 h6: fda conclusion code(s): d02 (b)(6) ¿ battery h6: fda method code(s): b14, b17, b15 h6: fda results code(s): c020701 h6: fda conclusion code(s): d02 investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.